Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

January 7, 2012Bartow County, Pickens County, Polk County, Georgia

NWS Atlanta, GA issued this special weather statement at Jan 7, 2012, 5:29 PM EST for Bartow County, Pickens County, Polk County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 7, 2012, 5:29 PM EST (22:29 UTC)
Expired
Jan 7, 2012, 6:00 PM EST
In force
31 min
Issued by
NWS Atlanta, GA

Counties Bartow County, GA, Pickens County, GA, Polk County, GA

The radar

The Atlanta radar (KFFC), 95 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.5 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2012-01-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 71 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2012-01-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
71 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
613 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

715 
WWUS82 KFFC 072229
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
529 PM EST SAT JAN 7 2012

GAZ012-013-019>021-030-072300-
529 PM EST SAT JAN 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL IN POLK...
PICKENS...BARTOW...CHEROKEE...FLOYD AND GORDON COUNTIES UNTIL 600 PM
EST...

AT 523 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM HINTON TO CEDARTOWN...MOVING EAST AT 20
MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL... 
OCCASIONAL CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS 
THEY MOVE ACROSS POLK...PICKENS...BARTOW...CHEROKEE...FLOYD AND 
GORDON COUNTIES THROUGH 600 PM EST. SOME LOCATIONS IN THE PATH OF 
THESE STORMS INCLUDE ETNA...FOLSOM...FAIRMOUNT...HINTON... 
KINGSTON...BLAINE...SENEY...CEDARTOWN...PINE LOG...FUNKHOUSER... 
CASSVILLE...TALKING ROCK...TALMADGE...WHITE AND ANTIOCH. HEAVY 
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3423 8509 3455 8464 3450 8433 3447 8432
      3447 8426 3444 8426 3412 8473 3408 8479
      3408 8492 3397 8497 3395 8499 3395 8505
      3392 8505 3398 8541 3403 8542
TIME...MOT...LOC 2229Z 281DEG 19KT 3448 8461 3420 8500
          3403 8528

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jan 7, 1:45 PM EST, 3 hours 44 minutes earlier.

Area forecast discussion, Jan 7, 1:45 PM EST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
145 PM EST SAT JAN 7 2012

.SHORT TERM /TONIGHT THROUGH MONDAY/...
MODELS SIMILAR WITH MOVING A WEAK COLD FRONT INTO THE FORECAST AREA
TONIGHT AND STALLING IT SUNDAY THROUGH MONDAY. GENERALLY WEAK SHORT
WAVES IN THE UPPER FLOW ALONG WITH GULF MOISTURE WITH AID THE
CHANCES FOR MAINLY SHOWERS ACROSS NORTH AND PARTS OF CENTRAL GA
THROUGH MONDAY. INSTABILITY OVERALL IS WEAK SO NO MORE THAN ISOLATED
THUNDERSTORMS ARE EXPECTED IF ANY AT ALL.

A WARM AIRMASS IS IN PLACE CAUSING FORECAST LOW TEMPERATURES TO RUN
AROUND 15 DEGREES ABOVE NORMAL TONIGHT AND 15-20 DEGREES ABOVE
NORMAL SUNDAY NIGHT. FORECAST HIGH TEMPERATURES RUNNING 10-15
DEGREES ABOVE NORMAL SUNDAY AND AROUND 15 DEGREES ABOVE NORMAL
MONDAY.

OVERALL CONFIDENCE IS MEDIUM.

.LONG TERM /TUESDAY THROUGH SATURDAY/...
NO CHANGES PLANNED TO THE LONG TERM...
BIGGEST CONCERN FOR THE LONG TERM APPEARS TO BE THE POSSIBILITY OF
THUNDERSTORMS TUE/WED. NEXT MAIN LOW PRESSURE CENTER BEGINS TO
DEVELOP ALONG THE TX GULF COAST MONDAY EVENING. AS IT DEEPENS AND
BECOMES A CLOSED LOW...IT MOVES NE INTO THE OH/TN RIVER VALLEYS BY
WED AFTERNOON. AS THIS LOW CENTER MOVES NE IT PULLS THE STALLED COLD
FRONT FROM THE SHORT TERM NORTH AS A WARM FRONT INTO TN TUES
KEEPING GA IN THE THE WARM MOIST SECTOR OF THE SYSTEM. THE NEW COLD
FRONT WITH THIS DEVELOPING SYSTEM SWEEPS THROUGH GA WED
MORNING/AFTERNOON. THE MODELS ARE NOT SHOWING THAT MUCH INSTABILITY
WITH MOST UNSTABLE AND SURFACE BASED CAPES ONLY GETTING UP INTO THE
250-300J/KG RANGE AROUND 12Z WED. SHEAR VALUES ARE PRETTY
HIGH...WHICH IS MOSTLY DUE TO THE FACT THAT A 40-60KT LOW LEVEL JET
AROUND 850MB MOVES ACROSS THE AREA WITH THE COLD FRONT. 0-6KM BULK
SHEAR PEAKS OUT AT 64KT AROUND 12-18Z WED. THIS IS STILL 3-4 DAY
AWAY AND THE MODELS CAN CHANGE FROM NOW UNTIL THEN...SO THIS WILL
DEFINITELY NEED TO BE MONITORED FOR TIMING AND INTENSITY. TEMPS WILL
STAY WELL ABOVE SEASONAL NORMS UNTIL THE FRONT SWEEPS THROUGH
BRINGING TEMPS BACK DOWN TO WHERE THERE SUPPOSE TO BE THIS TIME OF
YEAR. 01

&&

.AVIATION...
18Z UPDATE...
HOLES DEVELOPING IN LATEST SATELLITE LOOP SHOULD BRING MAINLY VFR
CONDITIONS ACROSS THE TAF SITES. A FEW SITES MVFR AND GENERAL
IMPROVING TREND NOTED. WINDS WILL CONTINUE WEST TO SOUTHWEST
MAINLY 5 TO 10 TS THROUGH THE PERIOD. SHOWERS WILL CONTINUE TO BE
AROUND THE AREA THROUGH THIS EVENING...WITH BETTER CHANCES
OVERNIGHT AND INTO SUNDAY.

//ATL CONFIDENCE...18Z UPDATE...
HIGH CONFIDENCE...WIND SPEED AND DIRECTION
MEDIUM CONFIDENCE...WEATHER...VISIBILITY...CIGS
12

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          48  65  48  66 /  30  60  60  60
ATLANTA         51  65  54  67 /  50  60  60  60
BLAIRSVILLE     48  56  47  59 /  50  60  70  60
CARTERSVILLE    48  64  50  67 /  50  60  60  60
COLUMBUS        51  70  54  72 /  20  40  40  20
GAINESVILLE     49  60  50  64 /  40  60  70  60
MACON           48  70  52  73 /  10  30  30  20
ROME            48  62  50  66 /  60  60  60  60
PEACHTREE CITY  48  66  50  69 /  40  60  60  60
VIDALIA         51  71  53  74 /  10  20  30  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

BDL
Hazardous weather outlook, Jan 7, 9:05 AM EST, 8 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
905 AM EST SAT JAN 7 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-081000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
905 AM EST SAT JAN 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
ISOLATED THUNDERSTORMS POSSIBLE OVER PARTS OF NORTH GEORGIA THIS
AFTERNOON AND EARLY EVENING.

.SYNOPSIS...
A WEAK COLD FRONT WILL MOVE INTO NORTH GEORGIA TONIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD WILL BE LIGHTNING OVER THE AREA FROM GAINESVILLE
TO MARIETTA TO FRANKLIN...NORTH AND WEST...THIS AFTERNOON AND EARLY
EVENING.

.DISCUSSION...
WEAK INSTABILITY AHEAD OF THE FRONT WILL GIVE THE POSSIBILITY FOR
ISOLATED THUNDERSTORMS. MOST UNSTABLE CAPES ARE EXPECTED IN THE 200
TO 600 RANGE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
ISOLATED THUNDERSTORMS EXPECTED WEDNESDAY...OTHERWISE NO HAZARDOUS
WEATHER EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

BDL

In the hours before

Special weather statement, Jan 7, 5:29 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
529 PM EST SAT JAN 7 2012

GAZ012-013-019>021-030-072300-
529 PM EST SAT JAN 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL IN POLK...
PICKENS...BARTOW...CHEROKEE...FLOYD AND GORDON COUNTIES UNTIL 600 PM
EST...

AT 523 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM HINTON TO CEDARTOWN...MOVING EAST AT 20
MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...
OCCASIONAL CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS
THEY MOVE ACROSS POLK...PICKENS...BARTOW...CHEROKEE...FLOYD AND
GORDON COUNTIES THROUGH 600 PM EST. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE ETNA...FOLSOM...FAIRMOUNT...HINTON...
KINGSTON...BLAINE...SENEY...CEDARTOWN...PINE LOG...FUNKHOUSER...
CASSVILLE...TALKING ROCK...TALMADGE...WHITE AND ANTIOCH. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3423 8509 3455 8464 3450 8433 3447 8432
      3447 8426 3444 8426 3412 8473 3408 8479
      3408 8492 3397 8497 3395 8499 3395 8505
      3392 8505 3398 8541 3403 8542
TIME...MOT...LOC 2229Z 281DEG 19KT 3448 8461 3420 8500
          3403 8528

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 7, 6:07 PM ESTSpecial Weather StatementFFCCobb, Paulding23 min
Jan 7, 6:30 PM ESTSpecial Weather StatementFFCCobb45 min
Jan 7, 6:59 PM ESTSpecial Weather StatementFFCDouglas, Haralson, Paulding61 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.